Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 33, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Nov 24, 2010, 10:46 AM CST for 14 counties in Kansas. It took effect at Nov 24, 2010, 2:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2010, 10:46 AM CST (16:46 UTC)
- In effect from
- Nov 24, 2010, 2:00 PM CST
- Expired
- Nov 24, 2010, 8:02 PM CST
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 74 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3006 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
705 WWUS73 KICT 241646 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1046 AM CST WED NOV 24 2010 ...A STRONG POLAR FRONT WILL BRING GUSTY NORTH WINDS TO CENTRAL KANSAS TODAY... .A STRONG COLD FRONT WILL CONTINUE TO RACE SOUTHWARD ACROSS KANSAS FOR TODAY AND TONIGHT...WITH VERY STRONG NORTH WINDS OF 25 TO 35 MPH DEVELOPING BEHIND THE FRONT. KSZ032-033-047-048-250200- /O.NEW.KICT.WI.Y.0033.101124T2000Z-101125T0200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH 1046 AM CST WED NOV 24 2010 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CST THIS EVENING. * TIMING...OF STRONG NORTH WINDS WILL IMPACT CENTRAL KANSAS FOR THIS AFTERNOON AND EARLY EVENING. * WINDS...SUSTAINED AROUND 30 MPH WITH HIGHER GUSTS ARE EXPECTED. * IMPACTS...DRIVING MAYBE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ORIENTATED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ049>051-067-250200- /O.NEW.KICT.WI.Y.0033.101124T2300Z-101125T0200Z/ SALINE-RICE-MCPHERSON-RENO- INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...HUTCHINSON 1046 AM CST WED NOV 24 2010 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM CST THIS EVENING. * TIMING...OF STRONG NORTH WINDS WILL IMPACT THE AREA FOR LATE THIS AFTERNOON AND EARLY EVENING. * WINDS...SUSTAINED AROUND 30 MPH WITH HIGHER GUSTS ARE EXPECTED. * IMPACTS...DRIVING MAYBE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ORIENTATED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAKUB
3 follow-up statements
233 WWUS73 KICT 242016 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 216 PM CST WED NOV 24 2010 ...A STRONG POLAR FRONT WILL BRING GUSTY NORTH WINDS TO CENTRAL KANSAS TODAY... .A STRONG COLD FRONT WILL CONTINUE TO RACE SOUTHWARD ACROSS KANSAS FOR TODAY AND TONIGHT...WITH VERY STRONG NORTH WINDS OF 25 TO 35 MPH DEVELOPING BEHIND THE FRONT. KSZ052-068-082-083-091-092-250300- /O.EXB.KICT.WI.Y.0033.101124T2300Z-101125T0300Z/ MARION-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...MARION...NEWTON...KINGMAN...WICHITA... ANTHONY...HARPER...WELLINGTON 216 PM CST WED NOV 24 2010 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. * TIMING...STRONG NORTH TO NORTHWEST WINDS WILL IMPACT LOCATIONS ALONG AND JUST NORTHWEST OF THE TURNPIKE CORRIDOR BY ROUGHLY 5 TO 6 PM. * WINDS...SUSTAINED AROUND 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. * IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ032-033-047-048-250300- /O.EXT.KICT.WI.Y.0033.000000T0000Z-101125T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH 216 PM CST WED NOV 24 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. * TIMING...STRONG NORTH TO NORTHWEST WINDS WILL CONTINUE TO IMPACT CENTRAL KANSAS INTO THE EVENING HOURS. * WINDS...SUSTAINED AROUND 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. * IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ049>051-067-250300- /O.EXT.KICT.WI.Y.0033.101124T2300Z-101125T0300Z/ SALINE-RICE-MCPHERSON-RENO- INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...HUTCHINSON 216 PM CST WED NOV 24 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. * TIMING...STRONG NORTH WINDS WILL IMPACT THE AREA LATE THIS AFTERNOON INTO THE EVENING HOURS. * WINDS...SUSTAINED AROUND 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. * IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ADK
109 WWUS73 KICT 242023 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 223 PM CST WED NOV 24 2010 ...A STRONG POLAR FRONT WILL BRING GUSTY NORTH WINDS TO CENTRAL KANSAS TODAY... .A STRONG COLD FRONT WILL CONTINUE TO RACE SOUTHWARD ACROSS KANSAS FOR TODAY AND TONIGHT...WITH VERY STRONG NORTH WINDS OF 25 TO 35 MPH DEVELOPING BEHIND THE FRONT. KSZ032-033-047-048-250300- /O.CON.KICT.WI.Y.0033.000000T0000Z-101125T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH 223 PM CST WED NOV 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * TIMING...STRONG NORTH TO NORTHWEST WINDS WILL CONTINUE TO IMPACT CENTRAL KANSAS INTO THE EVENING HOURS. * WINDS...SUSTAINED AROUND 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. * IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ049>052-067-068-082-083-091-092-250300- /O.CON.KICT.WI.Y.0033.101124T2300Z-101125T0300Z/ SALINE-RICE-MCPHERSON-MARION-RENO-HARVEY-KINGMAN-SEDGWICK-HARPER- SUMNER- INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION... HUTCHINSON...NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER... WELLINGTON 223 PM CST WED NOV 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * TIMING...STRONG NORTH TO NORTHWEST WINDS WILL IMPACT THE ADVISORY AREA FROM MID-AFTERNOON INTO THE EVENING HOURS...REACHING ALONG AND JUST NORTHWEST OF THE TURNPIKE CORRIDOR BY ROUGHLY 5 TO 6 PM. * WINDS...SUSTAINED AROUND 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. * IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ADK
304 WWUS73 KICT 250202 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 802 PM CST WED NOV 24 2010 ...THE WIND ADVISORY HAS BEEN CANCELLED FOR ALL OF CENTRAL AND SOUTH-CENTRAL KANSAS... KSZ032-033-047>052-067-068-082-083-091-092-250315- /O.CAN.KICT.WI.Y.0033.000000T0000Z-101125T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 802 PM CST WED NOV 24 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY FOR ALL OF CENTRAL AND SOUTH-CENTRAL KANSAS FOR THIS EVENING. GUSTY NORTHERLY WINDS OF 20 TO 30 MPH ARE NOW ANTICIPATED FOR THE PREVIOUSLY ADVISED AREAS THE REST OF THE EVENING. $$ ES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 24, 5:52 AM CST, 4 hours 54 minutes earlier.
Area forecast discussion, Nov 24, 5:52 AM CST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 552 AM CST WED NOV 24 2010 .AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN AVIATION FORECAST CONCERN CONTINUES TO BE LOW IFR TO LIFR CONDITIONS THIS MORNING...AND THEN THE TIMING OF THE POTENT COLD FRONT THROUGH THE AREA THIS AFTERNOON AND TONIGHT. STRONG WARM AIR ADVECTION IS PRESENT ACROSS CENTRAL AND EASTERN KANSAS THIS MORNING...WHICH HAS ALLOWED MOISTURE TO INFILTRATE THE AREA. THIS HAS CAUSED IFR LOW STRATUS TO DEVELOP AND MOVE NORTH...AND EXPECT LIFR VISIBILITIES AND CIGS TO DEVELOP BETWEEN 12-16Z ACROSS ALL TAF SITES EXCEPT KCNU. HAVE DECIDED TO GO WITH PERSISTENCE WITH THE HISTORY OF THE PREVIOUS TWO MORNINGS AND LIFR CONDITIONS ROLLING IN AROUND 13-14Z TO KICT AND KHUT. KCNU WILL FIGHT IFR CONDITIONS BRIEFLY AS SCATTERED SHOWERS AND THUNDERSTORMS MOVE ACROSS SOUTHEAST KANSAS. THESE THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE MORNING AND AFTERNOON. THE WELL ADVERTISED...POTENT COLD FRONT HAS STARTED TO MAKE ITS MOVE SOUTH THIS MORNING...AND IS PRESENTLY LOCATED ACROSS NORTHEASTERN COLORADO AND THE NEBRASKA PANHANDLE. USING ITS PRESENT SPEED...HAVE INTERPOLATED THAT IT SHOULD REACH KRSL AROUND 18-19Z...KICT BY 22-23Z AND KCNU AROUND 00-01Z. NORTHWESTERLY WINDS BEHIND THE FRONT WILL BE VERY STRONG WITH SUSTAINED SPEEDS AROUND 25KTS AND GUSTS UPWARDS TO 35KTS POSSIBLE. DO NOT EXPECT WINDS TO BE QUITE THAT STRONG ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS...BUT 20-25KTS POST FRONTAL WINDS NOT OUT OF THE QUESTION. BILLINGS && .PREV DISCUSSION... /ISSUED 331 AM CST WED NOV 24 2010/ DISCUSSION... FORECAST CONCERNS WILL BE ARRIVAL...WITH MUCH FANFARE...OF THE ARCTIC COLD AIR THIS EVENING. STORM CHANCES IN SOUTHEAST KANSAS TODAY...THEN TEMPS FOR THE WEEKEND. TODAY AND TONIGHT: LOW LEVEL ISENTROPIC LIFT AND LOW LEVEL MOISTURE RETURN CONTINUES ACROSS THE FORECAST AREA EARLY TODAY...AS MAIN SHORTWAVE BEGINS TO PULL OUT OF THE ROCKIES INTO PLAINS. LIFT AND ELEVATED INSTABILITY IS INCREASING ACROSS SOUTHEAST KS ENOUGH FOR SHOWERS AND A FEW THUNDERSTORMS AND EXPECT THIS TO CONTINUE FOR THE DAYTIME. AREAS WEST OF THE TURNPIKE CONTINUE TO SEE STRATUS BUILDING DOWN...FOR SOME POSSIBLE PATCHY FOG TO DEVELOP LATER THIS MORNING. AS THIS EASTERLY UPSLOPE FLOW CONTINUES...THINK SOME DRIZZLE COULD ALSO DEVELOP LATER THIS MORNING...FOR AREAS FROM ICT-SLN. THE SHORTWAVE MOVING INTO THE PLAINS...WILL HELP TO DISLODGE SOME ARCTIC AIR CURRENTLY OVER WRN SD. THIS ARCTIC WILL DIVE SOUTHWEST AND RAPIDLY INTO THE FORECAST AREA AFTER 18Z...AND PLOW SOUTH INTO ICT BY 22-00Z. THIS WILL BRING FALLING TEMPS AND A SHARP AND GUSTY WIND SHIFT TO THE NW THIS EVENING...WITH TEMPS RAPIDLY FALLING OFF. WARM ADVECTION ACROSS SOUTHEAST KS LOOKS TO CONTINUE INTO THE AFTERNOON HOURS...WITH THE SCATTERED SHOWERS AND ISOLATED STORMS ONGOING INTO THE EVENING HOURS...AS THE FRONTAL BOUNDARY APPROACHES FROM THE NW. NOT TO OPTIMISTIC ABOUT WIDESPREAD THUNDERSTORMS AS LATEST MODEL TRENDS KEEP BETTER SFC MOISTURE/INSTABILITY JUST TO THE SOUTHEAST AND EAST OF SOUTHEAST KS...HOWEVER...AS CONVERGENCE INCREASES AS THE SHARP COLD FRONT ARRIVES...STRONG DEEP LAYER SHEAR AND ML CAPE VALUES AROUND 500-1000 J/KG COULD PRODUCE A NARROW WINDOW OF OPPORTUNITY FOR A FEW STRONG TO SEVERE STORMS IF STORMS CAN BECOME SFC BASED. ELEVATED NATURE SUGGESTS MAINLY A HAIL AND WIND THREAT...WITH AN OUTSIDE SHOT OF A TORNADO ALONG THE KS/OK BORDER IN EXTREME SOUTHEAST KS. VERY CHILLY NIGHT TONIGHT...WITH TEMPS DROPPING INTO THE TEENS AND 20S...AND WIND CHILLS DIPPING INTO THE SINGLE DIGITS AND TEENS AS COLD FRONT SCOURS OUT ALL THE LOW LEVEL MOISTURE. THU: ARCTIC AIRMASS LOOKS TO SETTLE ACROSS THE AREA FOR THE HOLIDAY... WHICH WILL BRING A TASTE OF WINTER TEMPS TO THE AREA. WILL CONTINUE TO GO BELOW GUIDANCE FOR MAX TEMPS...AS MAIN SHORTWAVE STILL LOOKS TO MOVE ACROSS THE AREA...WITH A MID LEVEL CLOUD DECK STILL MOVING ACROSS. GRANTED LOW LEVELS WILL BE SCOURED OUT BE TODAYS ARCTIC FRONT....BUT MIDDLE LEVEL BAROCLINIC ZONE WILL NOT MOVE THROUGH UNTIL THU AM. LOOKS LIKE ENOUGH MOISTURE IN THE DENDRITIC SNOW GROWTH ZONE FOR A POSSIBLE FLURRY CHANCE...BUT VERY DRY LOW LAYERS WILL PROBABLY KEEP ANYTHING FROM REACHING THE GROUND. BUT CLOUDS WILL KEEP TEMPS FROM CLIMBING OUT OF THE 30S. FRI-SUN: A GRADUAL WARMUP IS EXPECTED FOR THE REST OF THE HOLIDAY WEEKEND...AS THE MAIN ARCTIC SURFACE RIDGE DROPS SOUTH INTO THE SRN PLAINS. THIS WILL LEAD TO WEAK WARM ADVECTION TO THE NORTH OF THE RIDGE ACROSS THE PLAINS...AS UPPER FLOW BECOMES MORE ZONAL. WILL CERTAINLY SEE THE COLDEST TEMPS OF THE SEASON FOR FRI MORNING. SUN NIGHT-TUE: NEXT SYSTEM LOOKS TO COME OUT OF THE ROCKIES AND INTO THE PLAINS DURING THIS TIME. BUT STILL LOTS OF MODEL DIFFERENCES ON TIMING OF THIS SYSTEM AND AMOUNT OF MOISTURE THAT WILL AVAILABLE AS IT MOVES ACROSS. GFS IS MUCH FASTER THAN THE ECMWF WITH THIS SYSTEM... BRINGING THIS SYSTEM THROUGH BY MON MORNING...WHILE THE ECMWF HOLDS THE SYSTEM BACK UNTIL MON NIGHT. BOTH MEDIUM RANGE MODELS SHOW LIMITED MOISTURE AVAILABLE FOR THIS SYSTEM TO WORK WITH...THE ECMWF SHOWING THE BEST CHANCE OF MOISTURE RETURN GIVEN ITS DEEPER/SLOWER SOLUTION...BUT WEEKEND ARCTIC RIDGE TO OUR SOUTH...WILL BE SLOW TO LET MOISTURE RETURN. CONSENSUS OR A GOOD COMPROMISE WOULD SUGGEST A LOW POP FOR SUN NIGHT THROUGH MON IN ERN SECTIONS...WHERE MOISTURE WILL HAVE THE BEST CHANCE OF RETURNING. SO WILL GO WITH THIS ROUTE ON POPS. THIS SYSTEM WILL ALSO BRING ANOTHER SHOT OF COLD AIR TO THE AREA...BUT NOT NEARLY AS COLD AS AIR EXPECTED LATER TONIGHT. KETCHAM AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU ADJUSTED TIMING SLIGHTLY FROM 0000 UTC TAFS...AS IT NOW APPEARS THAT LOW LEVEL MOISTURE IS GOING TO TAKE A BIT LONGER TO RETURN. STILL ANTICIPATE WIDESPREAD IFR CONDITION FOR MOST SITES...WITH BEST CHANCE FOR LIFR ALONG HIGHWAY 14...WITH A NOD TO THE 0000 UTC NAM. THAT SAID...MODEL RELATIVE HUMIDITY FORECASTS CONTINUE TO SHOW LARGE RUN TO RUN/MODEL TO MODEL VARIATIONS. EXPECT THE WIDESPREAD IFR PERSIST INTO MIDDAY AT MOST LOCATIONS AND WELL INTO AFTERNOON AT KCNU. BRIEF CLEARING ANTICIPATED AHEAD OF THE FRONT WITH THE DOWNSLOPE WINDS. KEPT FRONTAL PASSAGE TIMING...KRSL AROUND 1900 UTC...REACHING KICT NEAR 2300 UTC AND KCNU NEAR 0100 UTC. VERY GUSTY NORTH WINDS AND SCATTERED-FEW STRATOCUMULUS ANTICIPATED BEHIND THE FRONT. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 64 20 36 16 / 10 10 10 0 HUTCHINSON 60 17 35 16 / 10 10 10 0 NEWTON 61 18 35 16 / 10 10 10 0 ELDORADO 65 20 36 16 / 20 10 10 10 WINFIELD-KWLD 67 22 38 16 / 20 10 10 10 RUSSELL 54 14 34 14 / 10 10 10 0 GREAT BEND 56 15 34 13 / 10 10 10 0 SALINA 57 15 35 16 / 10 10 10 0 MCPHERSON 57 16 35 16 / 10 10 10 0 COFFEYVILLE 69 25 38 18 / 60 50 10 10 CHANUTE 66 23 36 17 / 50 30 10 10 IOLA 65 22 36 17 / 40 20 10 10 PARSONS-KPPF 68 24 37 17 / 50 40 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Nov 24, 9:25 AM CST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 925 AM CST WED NOV 24 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-251530- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 925 AM CST WED NOV 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WITH VISIBILITIES REDUCED TO A QUARTER OF A MILE WILL AFFECT LOCATIONS MAINLY NORTH OF EL DORADO TO CHANUTE LINE THIS MORNING...DRIVERS ON THE TURNPIKE FROM EL DORADO TO EMPORIA WILL ALSO BE IMPACTED BY THE DENSE FOG THIS MORNING. SHOWERS AND SOME EMBEDDED THUNDERSTORMS WILL BE POSSIBLE TODAY OVER SOUTHEAST KANSAS. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS EXTREME SOUTHEAST KANSAS LATE THIS AFTERNOON AND THIS EVENING...ALONG AND AHEAD OF A STRONG COLD FRONT APPROACHING FROM THE NORTHWEST. THE STRONGEST ACTIVITY COULD PRODUCE SOME QUARTER SIZE HAIL AND DAMAGING WINDS. THE GRASSLAND FIRE DANGER WILL BE VERY HIGH ACROSS CENTRAL KANSAS THIS AFTERNOON DUE TO WARMER TEMPERATURES...AND STRONG WEST TO SOUTHWEST WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE GRASSLAND FIRE DANGER WILL BE VERY HIGH ACROSS MUCH OF THE AREA ON SUNDAY...DUE TO GUSTY SOUTH WINDS. FINALLY...THERE IS A SLIGHT CHANCE FOR LIGHT SNOW ACROSS CENTRAL KANSAS SUNDAY NIGHT...WITH THE SLIGHT CHANCE SHIFTING INTO EASTERN KANSAS MONDAY NIGHT. NO ACCUMULATION OF SNOW IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.